Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 201, NWS Cheyenne, WY

July 31, 20134 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 31, 2013, 5:26 PM MDT for 4 counties in Nebraska. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2013, 5:26 PM MDT (23:26 UTC)
Expired
Jul 31, 2013, 6:30 PM MDT
In force
64 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 5:28 PM MDTHAIL 0.5Lyman, NE
Jul 31, 5:30 PM MDTHAIL 0.75Morrill, NE
Jul 31, 5:38 PM MDTHAIL 1Mitchell, NEALSO WIND GUSTS TO 50 MPH.
Jul 31, 5:43 PM MDTHAIL 13 Ne Mitchell, NESTRONG WINDS ALSO OCCURRED.
Jul 31, 6:00 PM MDTHAIL 0.257 Ne Scottsbluff, NEALSO HEAVY RAIN WAS FALLING ALONG WITH WIND GUSTS TO 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 11.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS55 KCYS 312326
SVRCYS
NEC013-123-157-165-010030-
/O.NEW.KCYS.SV.W.0201.130731T2326Z-130801T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT WED JUL 31 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 525 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRILL...
  AND MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MITCHELL AROUND 535 PM MDT.
  SCOTTSBLUFF AROUND 545 PM MDT.
  LAKE ALICE AND WESTERN NEBRASKA REGIONAL AIRPORT AROUND 550 PM MDT.
  LAKE MINATARE AND LAKE MINATARE CAMPGROUND AROUND 600 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4221 10323 4177 10316 4186 10404 4197 10405
TIME...MOT...LOC 2327Z 266DEG 33KT 4194 10390

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
3 follow-up statements
834 
WWUS55 KCYS 312345
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT WED JUL 31 2013

NEC013-123-157-165-010030-
/O.CON.KCYS.SV.W.0201.000000T0000Z-130801T0030Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SIOUX NE-
545 PM MDT WED JUL 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX...NORTHERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHWESTERN
BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 544 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MITCHELL...AND
MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. AT 538 PM MDT...QUARTER SIZE HAIL WAS REPORTED
         AT MITCHELL IN SCOTTS BLUFF COUNTY.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE ALICE AND WESTERN NEBRASKA REGIONAL AIRPORT AROUND 550 PM MDT.
  LAKE MINATARE AND LAKE MINATARE CAMPGROUND AROUND 600 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4204 10383 4221 10323 4177 10316 4185 10390
TIME...MOT...LOC 2345Z 266DEG 33KT 4195 10370

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
471 
WWUS55 KCYS 010001
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT WED JUL 31 2013

NEC013-123-157-165-010030-
/O.CON.KCYS.SV.W.0201.000000T0000Z-130801T0030Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SIOUX NE-
601 PM MDT WED JUL 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX...NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND
SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 558 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
MINATARE...AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. AT 543 PM MDT...QUARTER SIZE HAIL WAS      
         REPORTED 3 MILES NORTHEAST OF MITCHELL IN SCOTTS BLUFF      
         COUNTY.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL...SOUTHEASTERN SIOUX
AND SOUTHWESTERN BOX BUTTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4210 10363 4221 10323 4177 10316 4183 10368
TIME...MOT...LOC 0000Z 266DEG 33KT 4196 10352

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
090 
WWUS55 KCYS 010018
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT WED JUL 31 2013

NEC013-123-157-165-010029-
/O.CAN.KCYS.SV.W.0201.000000T0000Z-130801T0030Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SIOUX NE-
618 PM MDT WED JUL 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX...
NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHWESTERN BOX
BUTTE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4210 10363 4221 10323 4177 10316 4183 10368
TIME...MOT...LOC 0019Z 266DEG 33KT 4197 10329

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:26 PM MDT, 3 hours earlier.

Area forecast discussion, Jul 31, 2:26 PM MDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT WED JUL 31 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 230 PM MDT WED JUL 31 2013

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE FORECAST AREA INTO THIS EVENING BEFORE
DISSIPATING. MOST ACTIVITY IS NOT EXPECTED TO BE SEVERE BUT BASED
ON LATEST OBSERVATIONS...WIND SHEAR PROFILES AND SPC MODEL
MESOSCALE ANALYSIS...NOW THINKING A FEW THUNDERSTORMS COULD BECOME
SEVERE EAST OF THE LARAMIE RANGE AND INTO THE PANHANDLE OF
NEBRASKA. BUFKIT SOUNDING SHOWING 40 TO 50 KTS OF 0-6 KM BULK
SHEAR WITH THE STRONGEST SHEAR ACROSS THE NORTHERN TIER OF
FORECAST AREA COUNTIES...SO DEFINETLY SUPPORTIVE OF SUPERCELLS.
THE MAIN LIMITING FACTOR FOR SEVERE STORMS TODAY IS THE LACK OF
CAPE...BUT BASED ON CURRENT SPC MESOSCALE ANALYSIS MU CAPES RANGE
BETWEEN 1000-2000 J/KG THERE MAY BE MORE AVAILABLE ENERGY THAN
PREVIOUSLY ANTICIPATED. BASICALLY CAPE VALUES ARE 500 TO 1000
ABOVE WHAT THE 12Z NAM AND GFS INDICATED FOR TODAY. WITH DEW
POINTS MAINLY IN THE 50S AND EASTERLY LOW LEVEL FLOW TO INCREASE
THIS AFTERNOON AND EVENING...FEELING MORE CONFIDENT IN THE
POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. MAIN SEVERE THREAT
LOOKS TO BE LARGE HAIL BUT 60 TO 70 MPH WIND GUSTS MAY BE
POSSIBLE. TORNADO THREAT IS LOW BUT AN ISOLATED TORNADO OR TWO
CAN NOT BE RULED OUT.

ALTHROUGH MOST THUNDERSTORM ACTIVITY WILL DIE OFF BY LATE THIS
EVENING A FEW LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
INTO THE OVERNIGHT. MAIN CHANCE WILL BE WITH AN INCREASING LOW
LEVEL JET AND MIDLEVEL THETAE ADVECTION. NOSE OF THE JET IS
EXPECTED TO BE OVER NIOBRARA AND GOSHEN COUNTIES IN SOUTHEAST
WYOMING AND INTO THE NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE.
ELEVATED CAPE IS EXPECTED TO INCREASE ALONG THE NOSE OF THE LOW
LEVEL JET AND WITH EFFECTIVE SHEAR AROUND 50 KTS...SEVERE
THUNDESTORMS WILL BE POSSIBLE WITH THE MAIN THREAT BEING LARGE
HAIL.

THUNDERSTORMS SHOULD MOVE EAST OF THE AREA BY SUNRISE OR SHORTLY
THERE AFTER BUT ANOTHER ROUND OF THUNDERSTORMS EXPECTED THURSDAY
AFTERNOON. MODELS SHOWING 2000 TO 3000 J/KG CAPE AND A LIFTED
INDEX OF -5 TO -7 NEAR THE WYOMING NEBRASKA BORDER AND INTO THE
NEBRASKA PANHANDLE. DEEP LAYER SHEAR WILL AGAIN BE SUPPORTIVE OF
SEVERE THUNDERSTORMS. FRIDAY MAY BE A REPEAT OF THURSDAY WITH A
SIMILAR SYNOPTIC SETUP.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 300 PM MDT WED JUL 31 2013

FAIRLY TYPICAL EARLY AUGUST WEATHER EXPECTED ACROSS THE CWA DURING
THE PERIOD WITH WARM TEMPERATURES AND ALMOST DAILY CHANCES FOR
SHOWERS AND TSTRMS. THE PATTERN WILL FEATURE A NEARLY STATIONARY
UPPER HIGH CENTERED OVER THE SOUTHERN ROCKYS WITH MONSOONAL
MOISTURE CONTINUING TO RIDE UP THE ROCKY MOUNTAINS AND ACROSS THE
REGION. WEAK IMPULSES MOVING ALONG THE NORTHERN PERIPHERY OF THE
UPPER HIGH WILL CROSS THE REGION FROM TIME TO TIME AND AID
CONVECTION. SOME DRYING MAY OCCUR EARLY NEXT WEEK WHICH WOULD
REDUCE THE AMOUNT OF CONVECTION BUT STILL LOOKS LIKE ENOUGH
MOISTURE AROUND TO KEEP IT GOING ON AN ISOLATED BASIS IN SOME
AREAS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1118 AM MDT WED JUL 31 2013

VFR EXPECTED TO PREVAIL THROUGH THE PERIOD.  WIDELY SCTD SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH
THE EARLY EVENING ACROSS THE FORECAST AREA. BRIEF GUSTY WINDS AND
MVFR CIGS ARE POSSIBLE AROUND ANY STORMS.

&&

.FIRE WEATHER...
ISSUED AT 1154 AM MDT WED JUL 31 2013

NO CHANGES WITH AN ACTIVE WEATHER PATTERN CONTINUING THROUGH THIS
WEEKEND. MAINLY LOOKING AT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. CRITICAL FIRE WEATHER CONDITIONS NOT EXPECTED THROUGH
THIS WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...LIEBL
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...LIEBL
Hazardous weather outlook, Jul 31, 11:28 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 AM MDT WED JUL 31 2013

WYZ104-105-109>115-011730-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1128 AM MDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN
SOUTH CENTRAL WYOMING THIS AFTERNOON AND EVENING. SMALL
HAIL...GUSTY WINDS AND BRIEF MODERATE RAINFALL WILL ACCOMPANY
THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING MAINLY OVER THE MOUNTAINS AND ALONG AND
EAST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT OVER
SOUTH CENTRAL WYOMING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
011730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1128 AM MDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN OCCUR
OVER SOUTHEAST WYOMING AND INTO THE NEBRASKA PANHANDLE THIS
AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WIND GUST UP TO 70
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERY
DAY THROUGH EARLY NEXT WEEK. SEVERE THUNDERSTORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
FOR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

In the hours before

Local storm report, Jul 31, 4:32 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             CHUGWATER               41.76N 104.82W
07/31/2013  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            HEAVY RAIN WAS ALSO FALLING.

0410 PM     HAIL             5 N CHUGWATER           41.83N 104.82W
07/31/2013  M1.00 INCH       PLATTE             WY   LAW ENFORCEMENT

            ONE INCH DIAMETER HAIL ON INTERSTATE 25 BETWEEN 4 AND 10
            MILES NORTH OF CHUGWATER BETWEEN MILE MARKERS 59 AND 65.
            WIND GUSTS WERE ALSO ESTIMATED AROUND 50 MPH AND HEAVY
            RAIN WAS FALLING.

&&

MWEILAND
Local storm report, Jul 31, 4:57 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             14 NE CHUGWATER         41.90N 104.63W
07/31/2013  E0.50 INCH       GOSHEN             WY   LAW ENFORCEMENT

            MARBLE SIZED HAIL COVERING THE GROUND TO A DEPTH OF 3
            INCHES. WATER WAS PONDING IN LOW LYING AREAS.

0452 PM     HAIL             5 W YODER               41.92N 104.39W
07/31/2013  M0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

MWEILAND
Special weather statement, Jul 31, 5:01 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT WED JUL 31 2013

NEZ019-096-WYZ108-010000-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
501 PM MDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...EASTERN GOSHEN
AND NORTHERN SCOTTS BLUFF COUNTIES UNTIL 600 PM MDT...

AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YODER...OR 11 MILES SOUTH OF TORRINGTON...
MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
LYMAN AND HENRY AROUND 515 PM MDT.
STEGALL AROUND 520 PM MDT.
MORRILL AROUND 525 PM MDT.
MITCHELL AROUND 535 PM MDT.
LAKE ALICE AROUND 550 PM MDT.
LAKE MINATARE AROUND 555 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4224 10353 4185 10342 4182 10435 4197 10440
TIME...MOT...LOC 2301Z 258DEG 34KT 4192 10422

RUBIN
Special weather statement, Jul 31, 5:10 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT WED JUL 31 2013

WYZ106-107-117-118-010015-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
510 PM MDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE...NORTHERN
LARAMIE AND EXTREME EASTERN ALBANY COUNTIES UNTIL 615 PM MDT...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF IRON MOUNTAIN...OR 28 MILES
SOUTHWEST OF WHEATLAND...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL SOUTHWESTERN PLATTE COUNTY THROUGH 615 PM MDT
RURAL NORTHWESTERN LARAMIE COUNTY THROUGH 615 PM MDT
RURAL SOUTHERN PLATTE COUNTY THROUGH 615 PM MDT
RURAL NORTHERN LARAMIE COUNTY THROUGH 615 PM MDT
RURAL SOUTHEASTERN PLATTE COUNTY THROUGH 615 PM MDT

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 38 AND
54.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4174 10466 4145 10472 4170 10532 4179 10530
TIME...MOT...LOC 2310Z 286DEG 25KT 4171 10522

RUBIN
Special weather statement, Jul 31, 5:12 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT WED JUL 31 2013

WYZ101-103-010000-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
512 PM MDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE COUNTY UNTIL
600 PM MDT...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF CURTIS GULCH CAMPGROUND...OR 22
MILES SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MAINLY RURAL AREAS OF SOUTH CENTRAL CONVERSE COUNTY...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 133 AND
143.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4293 10530 4243 10529 4243 10568 4251 10576
TIME...MOT...LOC 2311Z 233DEG 19KT 4250 10558

HAMMER/RUBIN
Local storm report, Jul 31, 5:14 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             4 E YODER               41.92N 104.22W
07/31/2013  M0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

MWEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:47 PM MDTSevere Thunderstorm WarningCYSDawes43 min
Jul 31, 5:01 PM MDTSpecial Weather StatementCYSScotts Bluff59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.